Drought, Northwest Highlands
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Northwest Highlands forecast zone
- Reported by
- Other Federal Agency
In June, extreme (D3) drought expanded across much of north central New Mexico, resulting in most areas in extreme or exceptional drought. Most locations within exceptional drought were below 20 percent of normal precipitation for the year, while areas within extreme drought were generally below 40 percent of normal precipitation for the calendar year.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
In June, extreme (D3) drought expanded across much of north central New Mexico, resulting in most areas in extreme or exceptional drought. Most locations within exceptional drought were below 20 percent of normal precipitation for the year, while areas within extreme drought were generally below 40 percent of normal precipitation for the calendar year. The NOAA National Climatic Data Center reported that the first six months of 2011 had been the driest start to any year on record for New Mexico, dating back to 1895. Through the end of June, the Albuquerque Sunport only received 0.19 inches of precipitation which is the driest start ever for the Sunport. Statewide precipitation was only 30 percent of normal (down from 35 percent of normal at the end of May). As these drought conditions continued to worsen, human caused wildfires continued to pop up across portions of the state. Monetary damages will be estimated at the end of the event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 31, 1:57 PM MST, 10 hours 3 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 PM MDT TUE MAY 31 2011 .UPDATE... UPDATED THE ZONE FORECAST TO MENTION THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS IN CHAVES AND ROOSEVELT COUNTIES THIS EVENING. SEVERE THUNDERSTORM WATCH NUMBER 409 IS IN EFFECT FOR THESE COUNTIES UNTIL 10 PM MDT. 44 && .PREV DISCUSSION... 257 PM MDT TUE MAY 31 2011...PATTERN CHANGE UNDERWAY AS HIGH PRESSURE ALOFT TRIES TO BUILD IN FROM THE W...LOW LEVEL MOISTURE ENTERS SE NM...AND WINDS NAVE BEEN LESS THAN RECENT DAYS. POTENTIAL FOR ISOLATED SEVERE WEATHER THIS EVENING OVER OUR FAR SE ZONES. UPPER LEVEL SPEED MAX...GOOD DIRECTIONAL SHEAR AND RAPIDLY INCREASING LOW LEVEL MOISTURE ALL AVAILABLE FOR STORM DEVELOPMENT. LOW LEVEL MOISTURE WILL PUSH W AND N TONIGHT AND LIKELY REACH THE CNTRL MOUNTAIN CHAIN. COULD EVEN SEEP INTO THE RIO GRANDE VALLEY AROUND DAYBREAK. SHOWERS AND STORMS TO EXPAND N AND W DURING THE NIGHT...BUT LESS CONCERN FOR STRONG OR SEVERE STORMS. SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN WED FROM THE CNTRL MOUNTAIN CHAIN TO THE TX LINE. A FEW MAY ALSO FORM BETWEEN THE CONTINENTAL DIVIDE AND W SLOPES OF THE CNTRL MOUNTAINS. SOME OF THESE STORMS COULD BE ON THE DRY SIDE. TEMPS ABOVE NORMAL. STORM COMING INTO THE NW WED WILL SHEAR NE THU...BUT PULL ENOUGH OF A SW FLOW INTO NM TO PRODUCE SOME BREEZY TO WINDY CONDITIONS IN THE W. SOME DRYING LIKELY ACROSS NW AREAS...WITH ISOLATED SHOWERS AND STORMS GETTING NUDGED E. SAME FOR FRI ALTHOUGH FLOW ALOFT WILL BEGIN TO RELAX. CONVECTION FRI LIKELY CONFINED TO THE ERN PLAINS. TEMPS TO REMAIN ABOVE NORMAL. THE WEEKEND LOOKS MORE ACTIVE AS S FLOW AT ALL LEVELS WILL BRING SOME MOISTURE N. FAVORED AREAS FOR ISOLATED STORMS ON SAT WILL BE THE CNTRL AND E...THEN THE W AND CNTRL AREAS SUN AND EARLY NEXT WEEK. TEMPS MOSTLY ABOVE NORMAL THIS WEEKEND INTO NEXT WEEK. CHJ && .AVIATION... VFR CONDITIONS PERSIST THROUGH THIS EVENING WITH A GENERALLY SOUTHERLY WIND FLOW INCREASING LOWER LAYER MOISTURE ACROSS SOUTHEAST NEW MEXICO AND THE EASTERN PLAINS THIS AFTERNOON AND TONIGHT. WINDS GENERALLY SOUTH 15 TO 20 MPH THROUGH THIS EVENING BUT STRONGER TO NEAR 30 MPH IN THE EASTERN PLAINS. ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS SOUTHEAST NEW MEXICO AROUND KROW THIS AFTERNOON AND EVENING THEN EVENTUALLY FURTHER NORTH TOWARDS KTCC TONIGHT AS THE DRYLINE MOVES WESTWARD AND ALLOWS SOME MODIFIED GULF MOISTURE TO ENCROACH. THE COVERAGE OF STORMS IS EXPECTED TO SPREAD FARTHER NORTH AND WEST INTO THE EVENING AS MOISTURE CONTINUES TO MAKE A RUN TOWARD THE CENTRAL MOUNTAIN CHAIN. BEST CHANCES FOR PRECIPITATION AND BRIEF REDUCTIONS TO VISIBILITY/CEILINGS IN TSRA WILL BE ALONG THE EAST NEW MEXICO/WEST TEXAS BORDER. SOME STORMS WITH DRY LIGHTNING ARE POSSIBLE. GUSTY AND ERRATIC WINDS WILL BE COMMON NEAR AND UNDER ANY STORMS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... DRY LIGHTNING MAY BE A CONCERN THIS AFTERNOON AND EVENING...FIRST IN THE SOUTHEASTERN PLAINS THIS AFTERNOON...THEN SPREADING INTO MORE OF THE EASTERN HALF OF THE STATE THROUGH TONIGHT. NOTABLE SHIFT TO THE WEATHER PATTERN WILL BE UNFOLDING OVER THE NEXT FEW DAYS. THE UPPER PATTERN SHIFTS THIS WILL ALLOW SOUTHWESTERLIES ALOFT TO DECREASE SOME TODAY AND TOMORROW AS THE EASTERN U.S. RIDGE BUILDS TOWARDS THE WEST. THIS WILL ALLOW A RETURN FLOW TO ESTABLISH ITSELF OVER EASTERN NEW MEXICO AND ENABLE MODIFIED GULF MOISTURE TO MOVE INTO THE STATE LATE THIS AFTERNOON AND OVERNIGHT AS THE DRYLINE MOVES WEST. TEMPERATURES WILL ALSO RETURN TO NEAR NORMAL TODAY OVER THE FORECAST AREA. WINDS WILL BECOME SOUTH TO SOUTHEASTERLY BY LATE AFTERNOON AND TONIGHT...ALLOWING DEWPOINTS TO QUICKLY RISE IN THE SOUTHEASTERN PLAINS...THEN GRADUALLY SPREADING FARTHER NORTH AND WEST INTO THE OVERNIGHT. MINIMUM RELATIVE HUMIDITY WILL STILL PLUMMET TO SINGLE DIGITS IN MOST AREAS THIS AFTERNOON...THE EXCEPTION BEING AREAS ALONG AND EAST OF A CLOVIS TO ROSWELL LINE WHERE MOISTURE AND ISOLATED CHANCES FOR SHOWERS/STORMS WILL BE. THIS ONSET OF STORMS WILL BRING CHANCE FOR SOME LIGHTNING STRIKES AND NEW IGNITIONS...ESPECIALLY THIS AFTERNOON WHEN STORMS WILL LIKELY TAKE ON MORE DRY CHARACTERISTICS WITH LITTLE WETTING RAINFALL. AS THE EVENING PROGRESSES STORMS WILL SHIFT MORE TO A MIX OF WET AND DRY STORMS...BUT THE LEADING EDGE OF THE DRYLINE WILL BE THE AREA WITH HIGHEST THREAT FOR DRY LIGHTNING. THE INCREASE IN DEWPOINTS WILL BE MOST PRONOUNCED FROM THE NORTHEAST HIGHLANDS TO THE CENTRAL AND SOUTH CENTRAL MOUNTAINS BY EARLY WEDNESDAY MORNING WITH DIFFUSE INCREASES EVEN EXPECTED IN THE CENTRAL VALLEYS INCLUDING THE RIO GRANDE. SOME LOCALIZED EAST TO SOUTHEAST CHANNELING OF WINDS THROUGH GAPS AND CANYONS WILL ALSO BE POSSIBLE TONIGHT/WEDNESDAY MORNING. HUMIDITY RECOVERY WILL BE EXCELLENT IN MOST OF THE EASTERN HALF OF THE STATE...BUT STILL POOR IN THE WEST. ON WEDNESDAY INCREASED MOISTURE WILL ALLOW FOR A MIX OF WET AND DRY STORMS OVER THE EASTERN HALF OF THE STATE. TEMPERATURES WILL WARM UP A FEW MORE DEGREES AS THE UPPER RIDGE BUILDS MORE INTO TEXAS AND HEIGHTS RISE. WINDS WILL KEEP A SOUTHERLY COMPONENT AREAWIDE. WHILE NOT A TEXTBOOK PATTERN FOR STRONG WINDS OVER NEW MEXICO EXPECT SUFFICIENT PRESSURE GRADIENT AND MIXING TO BE PRESENT FOR SOME BREEZY TO EVEN WINDY CONDITIONS...ESPECIALLY IN FAR WESTERN ZONES. INCREASING SOUTHWESTERLY WINDS BRING IN SOME DRIER AIR ON THURSDAY TEMPORARILY MUTING THE LOWER LEVEL MOISTURE INCREASES OVER NEW MEXICO. STRONGEST WINDS ALOFT WOULD BE FOUND NEAR THE FOUR CORNERS AREA. THERE IS A POTENTIAL SURFACE WINDS TO INCREASES INTO CRITICAL VALUES IN FAR WESTERN ZONES...AND POTENTIALLY INTO NORTHEASTERN HIGHLANDS. WILL MONITOR THIS PASS WATCH ISSUANCE UNTO SUBSEQUENT SHIFTS. ENOUGH MOISTURE WOULD HANG AROUND FOR SPARSE SHOWER/STORMS IN THE EASTERN HALF OF THE STATE THURSDAY AND INTO THURSDAY NIGHT. THIS INCREASE IN DRY WINDS ON THURSDAY IS TEMPORARY AS MODELS INDICATE A RETURN TO A MORE MOIST PATTERN WITH A STRENGTHENING RIDGE OVER TEXAS AND MIDDLE MISSISSIPPI RIVER VALLEY PRODUCING A MORE SOUTHERLY FLOW TRAJECTORY ALOFT OVER NEW MEXICO. THIS SHOULD KEEP MODIFIED GULF MOISTURE ON HAND IN THE EASTERN PLAINS IN ADDITION TO STEERING ANY RECYCLED MOISTURE FROM THE SIERRA MADRES IN OLD MEXICO NORTHWARD TO NEW MEXICO. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 50 93 53 88 / 5 5 5 0 DULCE........................... 40 87 46 82 / 5 10 10 5 CUBA............................ 48 87 50 83 / 5 5 10 5 GALLUP.......................... 45 88 49 82 / 5 5 5 0 EL MORRO........................ 47 83 49 76 / 5 5 5 0 GRANTS.......................... 48 85 50 79 / 5 10 10 5 QUEMADO......................... 44 87 49 83 / 5 5 5 0 GLENWOOD........................ 49 95 53 92 / 5 5 5 0 CHAMA........................... 35 81 40 78 / 5 20 10 5 LOS ALAMOS...................... 49 87 53 85 / 5 10 20 10 PECOS........................... 48 86 53 85 / 10 20 20 20 CERRO/QUESTA.................... 40 84 48 84 / 5 20 20 10 RED RIVER....................... 44 73 49 72 / 5 20 20 20 ANGEL FIRE...................... 41 79 46 78 / 5 30 20 20 TAOS............................ 45 87 52 86 / 5 10 20 10 MORA............................ 47 84 51 83 / 10 30 20 20 ESPANOLA........................ 55 93 59 90 / 5 10 20 10 SANTA FE........................ 50 86 55 85 / 5 20 20 10 SANTA FE AIRPORT................ 54 90 58 88 / 5 10 20 10 ALBUQUERQUE FOOTHILLS........... 59 91 62 89 / 5 10 20 10 ALBUQUERQUE HEIGHTS............. 62 93 65 91 / 5 10 20 10 ALBUQUERQUE VALLEY.............. 56 94 59 92 / 5 10 10 10 ALBUQUERQUE WEST MESA........... 60 93 64 91 / 5 10 10 10 LOS LUNAS....................... 53 95 57 93 / 5 10 10 10 RIO RANCHO...................... 60 93 64 91 / 5 10 10 10 SOCORRO......................... 62 96 65 95 / 5 10 10 10 SANDIA PARK/CEDAR CREST......... 54 86 57 85 / 5 30 20 10 TIJERAS......................... 53 89 57 88 / 5 20 20 10 MORIARTY/ESTANCIA............... 50 89 52 89 / 10 20 30 10 CLINES CORNERS.................. 53 85 56 85 / 10 30 30 10 GRAN QUIVIRA.................... 56 88 60 89 / 10 20 20 10 CARRIZOZO....................... 62 90 65 92 / 10 20 20 10 RUIDOSO......................... 59 81 59 84 / 20 30 30 20 CAPULIN......................... 52 81 55 85 / 10 20 30 10 RATON........................... 50 88 52 92 / 10 30 30 10 SPRINGER........................ 53 89 56 93 / 10 30 30 10 LAS VEGAS....................... 50 83 55 84 / 10 30 30 10 CLAYTON......................... 55 90 60 93 / 20 20 20 10 ROY............................. 57 82 59 89 / 20 20 30 10 CONCHAS......................... 63 93 65 97 / 20 20 30 10 SANTA ROSA...................... 61 92 64 95 / 20 20 30 10 TUCUMCARI....................... 64 95 66 96 / 20 20 20 10 CLOVIS.......................... 60 91 60 92 / 30 10 20 10 PORTALES........................ 61 92 62 93 / 30 10 20 5 FORT SUMNER..................... 62 93 63 96 / 20 20 20 10 ROSWELL......................... 65 96 64 98 / 30 10 20 10 PICACHO......................... 62 89 64 94 / 20 30 30 10 ELK............................. 58 84 62 88 / 20 30 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 546 AM MDT TUE MAY 31 2011 NMZ501>540-011200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 546 AM MDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... GUSTY WINDS AND DOWNBURSTS ARE POSSIBLE THIS AFTERNOON OVER THE EASTERN PLAINS SOUTH OF INTERSTATE 40...EXPANDING TO ALL OF THE EASTERN PLAINS THROUGH THIS EVENING AND CONTINUING OVERNIGHT. SOME TALLER THUNDERSTORMS MAY PRODUCE SMALL HAIL AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...THUNDERSTORMS DEVELOPING OVER SUMMITS AND THE EASTERN SLOPES OF THE SANGRE DE CRISTOS...CENTRAL MOUNTAIN CHAIN...AND SACRAMENTO AND GUADALUPE MOUNTAINS MAY PRODUCE GUSTY WINDS AND DOWNBURSTS. SOME TALLER THUNDERSTORMS MAY PRODUCE SMALL HAIL AT TIMES. FOR THURSDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...GUSTY SOUTHWEST WINDS TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE OVER THE NORTHERN AND WESTERN MOUNTAINS. GUSTY WINDS WITH LOW HUMIDITIES MAY PRODUCE LOCALLY DANGEROUS FIRE WEATHER CONDITIONS OVER PORTIONS OF THE NORTHWEST PLATEAU AND NORTHWEST HIGHLANDS. FRIDAY THROUGH MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR THE EASTERN PLAINS MAINLY SOUTH OF INTERSTATE 40 DUE TO ISOLATED DOWNBURST THUNDERSTORMS AND GUSTY WINDS. SPOTTERS SHOULD REPORT MEASURED THUNDERSTORM WIND SPEEDS...WIND IMPACTS...AND HAIL TO THE NATIONAL WEATHER SERVICE VIA THE INTERNET AT WEATHER.GOV/ABQ...TOLL FREE AT 888.386.7637 OR VIA AMATEUR RADIO. SHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 822 PM MDT TUE MAY 31 2011 NMZ536-010245- ROOSEVELT COUNTY- 822 PM MDT TUE MAY 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH 845 PM MDT... AT 819 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF ELIDA...OR ABOUT 18 MILES SOUTHWEST OF PORTALES...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAY 70 NORTHEAST OF ELIDA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3420 10374 3419 10342 3396 10343 3395 10374 TIME...MOT...LOC 0221Z 185DEG 16KT 3403 10359
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 848 PM MDT TUE MAY 31 2011 NMZ536-010315- ROOSEVELT COUNTY- 848 PM MDT TUE MAY 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH 915 PM MDT... AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF ELIDA...OR ABOUT 14 MILES SOUTHWEST OF PORTALES...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAY 70 BETWEEN ELIDA AND PORTALES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3426 10345 3406 10325 3392 10356 3407 10371 TIME...MOT...LOC 0248Z 238DEG 13KT 3405 10352
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
850 PM MDT TUE MAY 31 2011
NMZ536-010315-
ROOSEVELT COUNTY-
850 PM MDT TUE MAY 31 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROOSEVELT COUNTY THROUGH
915 PM MDT...
AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PEP...OR ABOUT 24 MILES SOUTH OF PORTALES...
MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...DORA...CAUSEY AND ROGERS.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO.
&&
LAT...LON 3394 10339 3404 10317 3383 10305 3371 10333
3387 10344
TIME...MOT...LOC 0250Z 240DEG 17KT 3384 10329SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 852 PM MDT TUE MAY 31 2011 NMZ538-010315- CHAVES COUNTY PLAINS- 852 PM MDT TUE MAY 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAVES COUNTY THROUGH 915 PM MDT... AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTHEAST OF HAGERMAN...OR ABOUT 30 MILES EAST OF ROSWELL...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN CHAVES COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3348 10390 3323 10375 3314 10407 3326 10412 TIME...MOT...LOC 0251Z 249DEG 11KT 3321 10405 44
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
915 PM MDT TUE MAY 31 2011
NMZ538-010345-
CHAVES COUNTY PLAINS-
915 PM MDT TUE MAY 31 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAVES COUNTY THROUGH 945
PM MDT...
AT 912 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 10 MILES EAST OF HAGERMAN TO 10
MILES NORTHWEST OF CAPROCK...OR ABOUT 25 TO 65 MILES NORTHEAST OF
ARTESIA...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CHAVES COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN NEW MEXICO.
&&
LAT...LON 3355 10357 3355 10369 3340 10370 3338 10374
3325 10375 3296 10414 3296 10419 3311 10431
3367 10385 3365 10351
TIME...MOT...LOC 0314Z 224DEG 6KT 3314 10416
44SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1013 PM MDT TUE MAY 31 2011 NMZ536-010445- ROOSEVELT COUNTY- 1013 PM MDT TUE MAY 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH 1045 PM MDT... AT 1008 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF DORA...OR ABOUT 11 MILES SOUTHWEST OF PORTALES...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...PORTALES. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3431 10356 3420 10309 3395 10341 3404 10359 TIME...MOT...LOC 0413Z 212DEG 23KT 3408 10344
36 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311873, 311874, 311875, 311877, 311878, 311879, 311880, 311881, 311882, 311884, 311885, 311886, 311887, 311888, 311889, 311890, 311892, 311893, 311894, 311896, 311897, 311898, 311899, 311900, 311901, 311903, 311905, 311906, 311907, 311908, 311909, 311910, 311911, 311912, 311914, 311915.